Get Your Dog Care Questions Answered by Experts
I am not comfortable with adjusting a pred dose because your vet is hopefully following a protoacal. I hope that the dog is on gi protectants. Prednisolone can cause significant gi ulcerations.
You need to request both Carafate and Cimetidine to help your dog out while on pred.
Let me know if you have further questions.
Pepcid AC is an over the counter medication used to help with the acidity in the stomach...it probably helps. But, you described your issue to include vomiting, nausea, and diarrhea...which leads me to believe it is not doing enough.
I feel with the level of pred your dog is receiving...which is high because you are needing an immuno-suppressive strength...there should be equal attention to the stomach lining! Call your vet and ask...but I recommend addressing it soon because you don't want the dog to be uncomfortable...and nausea/vomiting/diarrhea is not a good quality of life.